Alert archive / Kentucky / Wind Advisories in 2013
Wind Advisory 3, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Apr 18, 2013, 3:41 AM EDT for 10 counties in Indiana; 49 counties in Kentucky. It took effect at Apr 18, 2013, 11:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2013, 3:41 AM EDT (07:41 UTC)
- In effect from
- Apr 18, 2013, 11:00 AM EDT
- Expired
- Apr 18, 2013, 9:50 PM EDT
- In force
- 11 hr
- Issued by
- NWS Louisville, KY
All 59 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 466 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1580 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
356 WWUS73 KLMK 180741 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 341 AM EDT THU APR 18 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM EDT /10 AM CDT/ THIS MORNING TO 2 AM EDT /1 AM CDT/ FRIDAY... INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-182000- /O.NEW.KLMK.WI.Y.0003.130418T1500Z-130419T0600Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 341 AM EDT THU APR 18 2013 /241 AM CDT THU APR 18 2013/ ...WIND ADVISORY IN EFFECT FROM 11 AM EDT /10 AM CDT/ THIS MORNING TO 2 AM EDT /1 AM CDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM EDT /10 AM CDT/ THIS MORNING TO 2 AM EDT /1 AM CDT/ FRIDAY. * WINDS...EXPECT SUSTAINED WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO AROUND 40 MPH TODAY. * TIMING...GUSTS WILL PICK UP LATER THIS MORNING AS STRONG WINDS JUST ABOVE THE SURFACE START TO MIX DOWN. GUSTS MAY WEAKEN AROUND SUNSET...BUT SHOULD PICK UP AGAIN JUST AHEAD OF A LINE OF STORMS EXPECTED TO MOVE THROUGH THE REGION LATER TONIGHT. * IMPACTS...THOSE DRIVING ON EAST-WEST ORIENTED ROADS WILL EXPERIENCE STRONG CROSS WINDS. LOOSE OUTDOOR ITEMS MAY BE BLOWN ABOUT BY STRONGER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WEAKENED TREES MAY ALSO BE BLOWN OVER AND UNSECURED OUTDOOR OBJECTS WILL BE BLOWN AROUND BY THE WIND. USE EXTRA CAUTION. && $$ RJS
2 follow-up statements
800 WWUS73 KLMK 181951 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 351 PM EDT THU APR 18 2013 ...WIND ADVISORY IN EFFECT UNTIL TO 2 AM EDT /1 AM CDT/ FRIDAY... INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-190600- /O.CON.KLMK.WI.Y.0003.000000T0000Z-130419T0600Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 351 PM EDT THU APR 18 2013 /251 PM CDT THU APR 18 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT /1 AM CDT/ FRIDAY... * WINDS...EXPECT SUSTAINED WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO AROUND 40 MPH THROUGH LATE THIS EVENING. * TIMING...GUSTS WILL CONTINUE THIS EVENING. GUSTS MAY BRIEFLY WEAKEN AROUND SUNSET...BUT SHOULD PICK UP AGAIN JUST AHEAD OF A LINE OF STORMS EXPECTED TO MOVE THROUGH THE REGION LATER TONIGHT. * IMPACTS...THOSE DRIVING ON EAST-WEST ORIENTED ROADS WILL EXPERIENCE STRONG CROSS WINDS. LOOSE OUTDOOR ITEMS MAY BE BLOWN ABOUT BY STRONGER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WEAKENED TREES MAY ALSO BE BLOWN OVER AND UNSECURED OUTDOOR OBJECTS WILL BE BLOWN AROUND BY THE WIND. USE EXTRA CAUTION. && $$ BJS
127 WWUS73 KLMK 190150 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 950 PM EDT THU APR 18 2013 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-190300- /O.CAN.KLMK.WI.Y.0003.000000T0000Z-130419T0600Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 950 PM EDT THU APR 18 2013 /850 PM CDT THU APR 18 2013/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. BREEZY CONDITIONS WILL CONTINUE UNTIL AFTER MIDNIGHT...WITH 25 TO 30 MPH GUSTS POSSIBLE. ANY WIND GUSTS IN EXCESS OF 40 MPH WILL BE LIMITED TO THE STRONGEST THUNDERSTORMS. $$ RAS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Apr 18, 3:14 AM EDT, 27 minutes earlier.
Area forecast discussion, Apr 18, 3:14 AM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
314 AM EDT THU APR 18 2013
.Short Term (Now - Friday)...
Issued at 310 AM EDT Thu Apr 18 2013
...Line of Severe Storms Expected Tonight...
...Gusty Winds Today...
Very active night to our west tonight along a front stretching from
Texas to northern Illinois. That front will drift eastward today,
bringing a tight pressure gradient over our forecast area. Already
seeing evidence of stronger winds just above the surface from AMDAR
soundings into Louisville, which have winds at around 40 knots at
2000 feet above the surface. We will see these winds mix quickly
down to the surface this morning given clear skies out there now.
Would not be surprised to see several 40 mph gusts during the day,
so as such will be issuing a Wind Advisory across the entire
forecast area.
Most of today should be dry, as the focus for activity will remain
to our west. We may see some storms develop well west of I-65 later
this afternoon, as precipitable waters there rise to 1.5+ inches.
However the main show will be this evening and overnight, as a more
organized line of storms is expected. By 00Z, a mid-990s mb low is
forecast to be near KLOT with a cold front stretching southward into
extreme western KY. The pre-frontal squall line will move into a
warm and unstable airmass. Expect temperatures ahead of the line to
remain well into the 70s despite loss of insolation, as strong
southerly winds and cloud cover should slow the fall from highs
today in the low 80s. Dewpoints will have a chance to drop under
that sunshine today, with mins likely in the upper 50s along and
east of I-65. They probably will stay up more over the west however.
We can expect a brief bump up in dewpoints just ahead of the line,
but the drier air today will help lower the threat for tornadoes, as
cloud bases will end up higher, especially east of I-65 tonight.
Still a stout line of strong to severe winds can be expected with
the storms tonight. Forecast soundings ahead of the line show winds
at 3 kft of 50-65 knots depending on the model. Any of the stronger
cells in the line should easily be able to mix these winds down. The
higher dewpoints west of I-65, making for lower cloud bases, along
with storm relative helicities in the 400s will keep in the threat
for potentially significant tornadoes embedded within the line.
The best estimate for timing the line through our forecast area,
based on multiple high-res models, is between 7 and 11 PM over the
far west forecast area, between 10 PM and 2 AM along a KSDF/KBWG
line, and 1 AM to 5 AM for the KLEX area. The front should pass
through the region a few hours later, bringing noticeably colder
temperatures. Lows Friday morning should be in the 40s for most
spots, except perhaps the Bluegrass and Lake Cumberland areas, where
it will take a little longer for the cold air to rush in.
Some rains may linger through the morning Friday before ending from
west to east. The day should remain fairly raw, at least for mid
April, with afternoon temperatures likely only rebounding into the
low/mid 50s.
.Long Term (Friday Night through Wednesday)...
Issued at 315 AM EDT Thu Apr 18 2013
Surface high pressure will build across the Ohio Valley behind the
departing cold front. Dry air will push in at the surface, with
ridging aloft Friday night. Expect some moisture to be trapped just
below the inversion through at least midnight, which will mean
lingering low-level clouds. After breezy to locally windy conditions
Friday, wind speeds will diminish for the overnight hours and become
calm across the south and around 3-6 mph across the north.
Temperatures will drop generally into the mid 30s, with some typical
cooler valley locations dipping a few degrees more. Radiational
cooling conditions do not appear optimal, but cannot rule out some
sheltered valley locations experiencing very light, patchy frost.
However, will continue to monitor model forecast trends of clouds
and wind speeds.
The weekend will be dry, but by Monday afternoon there are
indications that a shortwave will pass by to our north and could
spark a few isolated showers and thunderstorms across the Ohio
Valley. Models differ on the strength of this shortwave, which leads
to lower confidence in the areal extent of convection. So, will keep
precip chances low for now until better model agreement can be
obtained. Might even end up going completely dry. High temperatures
should reach the mid and upper 50s Saturday and will continue to
warm, with upper 60s expected Monday. Lows will be chilly once again
Saturday night, with mid and upper 30s anticipated for most
locations. Temperatures will only bottom out in the 40s Sunday night.
Using an ensemble approach, our next frontal boundary will track
toward the Ohio Valley Tuesday, as low pressure heads to the Great
Lakes from the Middle Mississippi Valley. By the afternoon hours we
could have enough moisture and instability to spark a few storms
across the forecast area. The front will then move across the region
Tuesday night and early Wednesday, where it will supply the best
chance of showers and thunderstorms. The overall strength of this
system remains uncertain, but, at this time, does not appear to be
nearly as strong as the Thursday night system. Temperatures should
be able to reach the upper 60s and lower 70s for highs Tuesday, with
temperatures trending cooler Wednesday as the front moves through.
&&
.Aviation (06Z TAF Issuance)...
Issued at 130 AM EDT Thu Apr 18 2013
Winds are beginning to pick up in response to a deep area of low
pressure to our west. Latest AMDAR soundings around Louisville
indicate winds up to 40 knots by 1500 ft, so have put in low-level
wind shear for the rest of the early morning. These winds will start
mixing down to the surface by mid morning, with gusts to around 30
knots expected through the day. A line of storms will move into the
area late in the period, with perhaps a few storms forming out ahead
of it. These storms will bring stronger gusts and brief MVFR
conditions. Behind the line have gone ahead and put in MVFR cigs at
KSDF for the end of the period, as forecast soundings indicate a
strong inversion behind the front along with continued rains.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY FROM 11 AM EDT /10 AM CDT/ THIS MORNING TO 2 AM
EDT /1 AM CDT/ FRIDAY FOR INZ076>079-083-084-089>092.
KY...WIND ADVISORY FROM 11 AM EDT /10 AM CDT/ THIS MORNING TO 2 AM
EDT /1 AM CDT/ FRIDAY FOR KYZ023>043-045>049-053>057-
061>067-070>078-081-082.
Short Term.......RJS
Long Term........MJP
Aviation.........RJSHazardous weather outlook, Apr 17, 9:56 PM EDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 956 PM EDT WED APR 17 2013 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-190200- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 956 PM EDT WED APR 17 2013 /856 PM CDT WED APR 17 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SOUTH WINDS BETWEEN 15 AND 25 MPH WILL GUST UP AROUND 35 MPH ON THURSDAY AFTERNOON AHEAD OF THE NEXT STORM SYSTEM. A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE REGION THURSDAY NIGHT INTO EARLY FRIDAY MORNING. THESE STORMS MAY PRODUCE DAMAGING WINDS...ESPECIALLY WITHIN ANY BOWING SEGMENTS THAT DEVELOP. HEAVY RAINFALL LEADING TO PONDING OF WATER IN LOW-LYING AREAS AND NORMALLY FLOOD-PRONE LOCATIONS WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY HAIL OR DAMAGING WINDS THEY OBSERVE TODAY AS WELL AS BE PREPARED FOR ADDITIONAL REPORTS THROUGH FRIDAY. MJ/BJS/LG
In the hours before
Special weather statement, Apr 17, 10:30 PM EDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1030 PM EDT WED APR 17 2013 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-180800- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 1030 PM EDT WED APR 17 2013 /930 PM CDT WED APR 17 2013/ ...GUSTY WINDS ON THURSDAY FOLLOWED BY STRONG TO SEVERE STORMS... A STRONG AREA OF LOW PRESSURE WILL MOVE INTO THE WESTERN GREAT LAKES BY THURSDAY AFTERNOON AHEAD OF A POTENT UPPER LEVEL DISTURBANCE. THE RESULTING PRESSURE GRADIENT AND SURFACE WINDS WILL STRENGTHEN BY LATE MORNING ACROSS THE OHIO VALLEY. THIS WILL LEAD TO SUSTAINED SOUTHERLY WINDS BETWEEN 15 AND 25 MPH...GUSTING UP AROUND 35 MPH AT TIMES. AREAS WEST OF I-65 COULD SEE GUSTS APPROACHING 40 MPH IN THE AFTERNOON HOURS. STAY UP TO DATE OF THE LATEST FORECASTS AS A WIND ADVISORY MAY BE NEEDED. BY LATE THURSDAY EVENING...A WELL ORGANIZED LINE OF STORMS LOOKS TO APPROACH AREAS IN SOUTHERN INDIANA AND CENTRAL KENTUCKY THAT ARE WEST OF I-65. THIS LINE OF STORMS HAS A GOOD CHANCE OF BEING SEVERE WITH DAMAGING WINDS AND AN ISOLATED TORNADO THREAT POSSIBLE. AS THE LINE MOVES EAST THROUGH THE OVERNIGHT IT IS EXPECTED TO GRADUALLY WEAKEN...ALTHOUGH ISOLATED DAMAGING WINDS WILL CONTINUE TO BE A THREAT. STAY UP TO DATE OF THE LATEST FORECASTS FOR THIS POTENTIALLY HAZARDOUS WEATHER EVENT. BJS/MJ
Local storm report, Apr 17, 10:42 PM EDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1042 PM EDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL IRVINGTON 37.88N 86.28W
04/17/2013 E1.50 INCH BRECKINRIDGE KY AMATEUR RADIO
RELAYED REPORT...TIME ESTIMATED BASED ON RADAR.
&&
EVENT NUMBER LMK1300200
RJSLocal storm report, Apr 17, 10:47 PM EDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1047 PM EDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 1 NE GARFIELD 37.79N 86.34W
04/17/2013 E1.75 INCH BRECKINRIDGE KY AMATEUR RADIO
ANOTHER RELAYED REPORT. PING PONG TO GOLFBALL SIZE HAIL
IN HENSLEY...TIME ESTIMATED BASED ON RADAR.
&&
EVENT NUMBER LMK1300201
RJSNearby
Wind Advisories in Kentucky, 2013Wind Advisories in Indiana, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.